Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS Memphis, TN

April 26, 2012Chester County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:56 PM CDT for Chester County, McNairy County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 6:56 PM CDT (23:56 UTC)
Expired
Apr 26, 2012, 7:12 PM CDT
In force
16 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS54 KMEG 262356
SVRMEG
TNC023-109-270030-
/O.NEW.KMEG.SV.W.0158.120426T2356Z-120427T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 730 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MASSEYVILLE...OR 7 MILES SOUTH OF HENDERSON...AND MOVING SOUTHEAST
  AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON
  AND SELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3506 8855 3532 8880 3533 8879 3546 8866
      3528 8837 3520 8837
TIME...MOT...LOC 2356Z 310DEG 18KT 3533 8865

$$

30/SIRMON
1 follow-up statement
651 
WWUS54 KMEG 270012
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT THU APR 26 2012

TNC023-109-270022-
/O.CAN.KMEG.SV.W.0158.000000T0000Z-120427T0030Z/
CHESTER TN-MCNAIRY TN-
712 PM CDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR MCNAIRY AND SOUTHWESTERN
CHESTER COUNTIES IS CANCELLED...

AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3506 8855 3532 8880 3533 8879 3546 8866
      3528 8837 3520 8837
TIME...MOT...LOC 0012Z 310DEG 16KT 3530 8861

$$

30/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:44 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 26, 6:44 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT THU APR 26 2012

.DISCUSSION... /ISSUED 259 PM CDT THU APR 26 2012/

SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES FROM THE UPPER 70S TO UPPER 80S.
CURRENTLY THERE ARE NO SHOWERS OR THUNDERSTORMS IN THE FORECAST
AREA WITH SOME ACTIVITY JUST TO THE NORTHEAST AND TO THE
SOUTHWEST. WEAK FRONTAL BOUNDARY HAS SAGGED SOME INTO THE NORTHERN
SECTIONS OF THE FORECAST AREA. SOME SCATTERED SHOWERS AND
THUNDERSTORMS COULD FORM THIS EVENING ALONG AND SOUTH OF THE FRONT
SO WILL KEEP SMALL POPS IN FOR TONIGHT AS THE FRONT CONTINUES TO
MOVE SLOWLY SOUTH. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTH ON
FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING
THE DAY.

THE FRONT SHOULD BE FAR ENOUGH NORTH BY FRIDAY EVENING THAT THE
THREAT OF THUNDERSTORMS SHOULD END. MEANWHILE...AN UPPER LEVEL
RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHEAST U.S. OVER THE
WEEKEND. THIS WILL HELP KEEP UNSEASONABLY WARM AIR OVER THE REGION
FOR THE WEEKEND AND MUCH OF NEXT WEEK.

WITH THE UNSEASONABLY WARM AND HUMID AIR IN PLACE OVER THE
FORECAST AREA. THERE WILL BE A SMALL CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP MAINLY DURING THE DAYLIGHT HOURS. MOST OF
THE PERIOD FROM SATURDAY TO NEXT THURSDAY WILL BE DRY BUT SOME
RAIN WILL BE POSSIBLE DURING THIS PERIOD. SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL AND THERE IS NO WIDESPREAD
SEVERE THREAT EXPECTED.

ARS

&&

.AVIATION...

00Z TAF SET

ISOLD TSRAS HAVE DEVELOPED ALONG A SOUTHWARD MOVING COLD FRONT. AT
THIS TIME...DO NOT EXPECT ANY STORMS TO AFFECT ANY OF THE TAF
SITES BUT WILL CONTINUE WITH VCTS WORDING AT KMEM AND BEGINNING AT
2Z AT KTUP. FRONT WILL CONTINUE SAGGING SOUTH THIS EVENING AND WILL
STALL OVERNIGHT SOUTH OF KMEM BUT NORTH OF KTUP. CONVECTION IS
EXPECTED TO DIE OFF AROUND MIDNIGHT. THE FRONT WILL THEN START
MOVING BACK TO THE NORTH SHORTLY AFTER 12Z. EXPECT SOME
REDEVELOPMENT TO OCCUR AT THIS TIME. WILL THEN REINTRODUCE VCTS
WORDING UNTIL MIDDAY AT KMEM...KMKL...KJBR. VFR CONDITIONS
GENERALLY EXPECTED OVER NEXT 24 HOURS BUT CAN/T RULE OUT MVFR
CONDITIONS AROUND 12Z NEAR THE FRONT THUS HAVE INTRODUCED A BKN025
DECK AT KMEM AT 14Z. WINDS WILL GENERALLY BE SOUTH OR SOUTHWEST
AROUND 10 KTS SOUTH OF THE FRONT AND WILL BE FROM THE NORTH OR
NORTHEAST AT 5-10 KTS NORTH OF THE FRONT.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  82  65  82 /  30  30  10  20
MKL  58  77  64  82 /  20  40  10  20
JBR  60  76  64  81 /  20  30  10  20
TUP  64  84  63  83 /  30  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 26, 4:23 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT THU APR 26 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
423 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
SOUTHWEST TENNESSEE AND NORTHEAST MISSISSIPPI. LARGE HAIL AND
DAMAGING WINDS ARE THE THREATS. STRONG THUNDERSTORMS ARE POSSIBLE
ACROSS THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY
WINDS AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK
AREA.

BORGHOFF

In the hours before

Local storm report, Apr 26, 5:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             4 ESE ADAIR             35.70N 88.90W
04/26/2012  E1.00 INCH       MADISON            TN   CO-OP OBSERVER

            LASTED ABOUT 7 MINS.

&&

JDS
Local storm report, Apr 26, 5:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             BEMIS                   35.58N 88.83W
04/26/2012  E1.00 INCH       MADISON            TN   TRAINED SPOTTER

&&

CDG
Local storm report, Apr 26, 5:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             BEMIS                   35.58N 88.83W
04/26/2012  E1.25 INCH       MADISON            TN   TRAINED SPOTTER

&&

CDG
Local storm report, Apr 26, 6:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             5 NW HENDERSON          35.50N 88.71W
04/26/2012  E1.50 INCH       MADISON            TN   TRAINED SPOTTER

&&

CDG
Local storm report, Apr 26, 6:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 SE BEMIS              35.53N 88.77W
04/26/2012  E1.75 INCH       MADISON            TN   TRAINED SPOTTER

&&

CDG
Local storm report, Apr 26, 6:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             5 NW HENDERSON          35.49N 88.72W
04/26/2012  E2.75 INCH       MADISON            TN   TRAINED SPOTTER

&&

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:57 PM CDTSpecial Weather StatementMEGHenry48 min
Apr 26, 4:34 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison41 min
Apr 26, 4:44 PM CDTSpecial Weather StatementMEGMadison31 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningMEGCrockett, Madison38 min
Apr 26, 5:35 PM CDTSevere Thunderstorm WarningMEGChester, McNairy, Madison40 min
Apr 26, 6:10 PM CDTSevere Thunderstorm WarningMEGChester, McNairy, Madison50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.